International Journal of Health & Allied Sciences

CASE REPORT
Year
: 2018  |  Volume : 7  |  Issue : 4  |  Page : 263--265

Disulfiram-induced hyperpigmentation


MC Gupta1, Kartik Nayak1, Savita Verma1, Siddharth Arya2 
1 Department of Pharmacology, PGIMS, Rohtak, Haryana, India
2 Department of Psychiatry, PGIMS, Rohtak, Haryana, India

Correspondence Address:
Dr. Kartik Nayak
Department of Pharmacology, PGIMS, Rohtak, Haryana
India

Abnormal pigmentation of skin is a less morbid condition but can be more distressing to the patient and a major cause of psychological distress. Disulfiram is the first-line drug for the treatment of alcohol dependence. It inhibits acetaldehyde dehydrogenase resulting in accumulation of aldehyde component of ethanol metabolism leading to unpleasant effects. Disulfiram-induced dermatological disorders correspond to an intermediate rate of adverse reactions, and occurrence of hyperpigmentation is a very rare phenomenon. In this submission, we report a case of disulfiram-induced hyperpigmentation in a patient being treated for alcohol dependence.


How to cite this article:
Gupta M C, Nayak K, Verma S, Arya S. Disulfiram-induced hyperpigmentation.Int J Health Allied Sci 2018;7:263-265


How to cite this URL:
Gupta M C, Nayak K, Verma S, Arya S. Disulfiram-induced hyperpigmentation. Int J Health Allied Sci [serial online] 2018 [cited 2020 Feb 25 ];7:263-265
Available from: http://www.ijhas.in/article.asp?issn=2278-344X;year=2018;volume=7;issue=4;spage=263;epage=265;aulast=Gupta;type=0